# SDR 2001FA0000069

- Difficulty date: June 14, 2001
- Submitted: July 3, 2001
- Operation: General aviation
- Aircraft: N132ME
- Make and model: Cessna 182S
- Aircraft serial: 18280690
- System (JASC): 2730 · Elevator Control System
- Part: Elevator
- Part number: 12346001
- Condition: Weak
- Location: Lt Side Elevator
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

WHILE PERFORMING AN ANNUAL INSPECTION ON THIS AIRCRAFT, SEVERAL WRINKLES AND LOOSE RIVETS WERE DISCOVERED ON BOTH ELEVATORS ALONG WHERE THE BALANCE TAB ATTACHES TO THE ELEVATOR SPAR.  THE STRUCTURE AROUND THIS AREA APPEARED VERY WEAK AND FLEXIBLE.  CESSNA WAS CONTACTED FOR TECHNICAL ASSISTANCE.  AT CESSNAS REQUEST, NEW REPLACEMENT ELEVATORS WERE INSTALLED, AND THE OLD ONES WERE RETURNED FOR AN ENGINEERING EVALUATION.  ALL INSPECTORS ARE URGED TO BE VIGILANT FOR SUCH CONDITION ON OTHER AIRCRAFT OF THIS TYPE.
